Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 237, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2004, 7:16 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 7:16 PM CDT (00:16 UTC)
- Expired
- Apr 30, 2004, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Canadian County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 010016
SVROKC
OKC017-073-010100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CANADIAN COUNTY IN CENTRAL OKLAHOMA
KINGFISHER COUNTY IN CENTRAL OKLAHOMA
* UNTIL 800 PM CDT
* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF CALUMET...MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE CALUMET...CONCHO
KINGFISHER...OKARCHE
HAIL UP TO THE SIZE OF QUARTERS IS LIKELY.
LAT...LON 3574 9822 3544 9816 3561 9767 3586 9770
3602 9807
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:33 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 30, 3:33 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 333 PM CDT FRI APR 30 2004 .DISCUSSION... SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON ALONG COLD FRONT AND BOUNDARY FROM CONVECTION LAST NIGHT. EXPECT STORMS TO BECOME MORE NUMEROUS BEFORE DEVELOPING INTO COMPLEX LATER THIS EVENING AS LLJ INTENSIFIES. COULD BE SOMEWHAT SIMILAR TO LAST WEEKENDS SYSTEM WHERE BEST MOISTURE REMAINS TO THE SOUTH AND ELEVATED STORMS WEAKEN ON COLD SIDE OF SURFACE BOUNDARY. HAVE ISSUED FLOOD WATCH FOR SOUTHEAST COUNTIES AND ONE COUNTY IN TEXAS WITH POTENTIAL FOR 1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS. EXPECT RAIN CHANCES TO BE CONFINED TO SOUTHEAST PARTS OF FA SATURDAY MORNING. RATHER COOL AIRMASS FOR MAY WILL BE IN PLACE FOR THE WEEKEND WITH SECONDARY WIND SHIFT COMING LATE SUNDAY. AFTER A COOL START MONDAY...EXPECT A GRADUAL WARMING TREND DURING THE WEEK WITH DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 47 61 44 71 / 70 10 10 10 HOBART OK 43 64 42 72 / 50 10 10 10 WICHITA FALLS TX 49 61 45 73 / 70 10 10 10 GAGE OK 39 63 39 71 / 30 10 10 10 PONCA CITY OK 45 62 42 70 / 60 10 10 10 DURANT OK 53 62 46 73 / 90 50 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLOOD WATCH OKZ032-041>043-045>048-050>052. TX...FLOOD WATCH TXZ090. && 6
Hazardous weather outlook, Apr 30, 12:05 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT FRI APR 30 2004
OKZ004>048-050>052-TXZ083>090-011200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK THIS AFTERNOON AND EVENING FOR PORTIONS OF
NORTH TEXAS AND...SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MUCH OF
TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE FROM ARCHER
CITY... TO RYAN... TO SULPHUR... TO CALVIN OKLAHOMA. THE SLIGHT RISK
AREA IS NORTH OF THE MODERATE RISK AND EAST OF A LINE FROM MUNDAY
TEXAS... TO LAWTON... TO YUKON... TO STILLWATER.
TIMING...
SEVERE STORMS ARE MOST LIKELY NOW THROUGH AROUND MIDNIGHT... BUT A
FEW SEVERE STORMS COULD PERSIST WELL INTO THE OVERNIGHT HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON INTO TONIGHT.
DISCUSSION...
A COLD FRONT LOCATED FROM STILLWATER... TO THE OKLAHOMA CITY METRO
AREA... TO FREDERICK THIS MORNING WILL MOVE ONLY SLOWLY
SOUTHEASTWARD THIS AFTERNOON AS ANOTHER UPPER LEVEL DISTURBANCE
MOVES EASTWARD FROM THE SOUTHERN ROCKIES. ALONG AND AHEAD OF THE
FRONT... THE AIRMASS WILL BECOME MODERATELY TO STRONGLY UNSTABLE BY
MID TO LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THE FRONT AND ALSO ALONG A DRYLINE THAT WILL DEVELOP OVER SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. DEEP LAYER WIND SHEAR WILL BE
SUFFICIENT TO SUPPORT SEVERE STORMS... AND A FEW SUPERCELLS. THE
MOST INTENSE STORMS ARE EXPECTED TO BE ACROSS PORTIONS OF WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA WHERE THE AIRMASS WILL BE MOST
UNSTABLE... AND MOISTURE WILL BE MOST PLENTIFUL. THE TORNADO THREAT
MAY BE SOMEWHAT LIMITED DUE TO RATHER WEAK LOW LEVEL WIND SHEAR...
BUT ANY SUPERCELLS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. AS THE EVENT PROGRESSES THIS EVENING... STORMS
SHOULD EVOLVE INTO A COMPLEX DURING THE EVENING AND OVERNIGHT
HOURS... WITH A CONTINUED THREAT OF HAIL AND HIGH WINDS... ALONG
WITH AN INCREASING THREAT OF HEAVY RAINFALL AND POSSIBLE FLOODING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL STILL BE A RISK OF THUNDERSTORMS PARTS OF SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA ON SATURDAY AS THE COLD FRONT CONTINUES TO
PUSH SOUTHEAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY... MAY 1.
MAXWELLIn the hours before
Special weather statement, Apr 30, 6:04 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 604 PM CDT FRI APR 30 2004 OKZ018-019-025-302315- KINGFISHER OK-LOGAN OK-OKLAHOMA OK- 604 PM CDT FRI APR 30 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER...LOGAN AND OKLAHOMA COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF CASHION AT 604 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE... DAMAGING HAIL. THE STORM IS EXPECTED TO MOVE INTO SOUTHWEST LOGAN COUNTY AROUND 615 PM... AND MAY CLIP THE ADJACENT CORNERS OF KINGFISHER AND OKLAHOMA COUNTIES. PEOPLE IN EXTREME SOUTHEAST KINGFISHER...LOGAN AND EXTREME NORTHWEST OKLAHOMA COUNTIES...INCLUDING THE CITY OF GUTHRIE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Local storm report, Apr 30, 6:05 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL LEBANON 33.99N 96.91W
04/30/2004 1.00 INCH MARSHALL OK PUBLIC
0230 PM HAIL WAURIKA 34.17N 98.00W
04/30/2004 1.75 INCH JEFFERSON OK LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFFS OFFICE
0245 PM HAIL WAURIKA 34.17N 98.00W
04/30/2004 1.75 INCH JEFFERSON OK LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFFS OFFICE
0601 PM HAIL 6 N YUKON 35.59N 97.75W
04/30/2004 1.00 INCH CANADIAN OK AMATEUR RADIO
&&
PIKELocal storm report, Apr 30, 6:13 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL PIEDMONT 35.64N 97.75W
04/30/2004 3.00 INCH CANADIAN OK AMATEUR RADIO
WINDSHIELDS OF 2 CARS BUSTED OUT
&&
PIKELocal storm report, Apr 30, 6:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 WSW SEWARD 35.74N 97.65W
04/30/2004 1.75 INCH LOGAN OK PUBLIC
HAIL COVERING THE GROUND
&&
PIKESpecial weather statement, Apr 30, 6:45 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 645 PM CDT FRI APR 30 2004 OKZ040-041-010000- GARVIN OK-MURRAY OK- 645 PM CDT FRI APR 30 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MURRAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER WYNNEWOOD AT 645 PM CDT...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS ABOUT 5 MILES EAST OF PAULS VALLEY. HAIL TO HALF AND INCH IN DIAMETER IS LIKELY... AND THIS STORM MAY INTENSIFY WITHIN THE NEXT HALF HOUR. PEOPLE IN GARVIN AND MURRAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Local storm report, Apr 30, 6:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 E GUTHRIE 35.88N 97.39W
04/30/2004 0.75 INCH LOGAN OK AMATEUR RADIO
&&
PIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 46 min |
| Apr 30, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 38 min |
| Apr 30, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 42 min |
| Apr 30, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 35 min |
| Apr 30, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Love | 36 min |
| Apr 30, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 41 min |
| Apr 30, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.